Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 30, 2010, 4:01 PM MDT. It took effect at Mar 31, 2010, 10:00 AM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 4:01 PM MDT (22:01 UTC)
- In effect from
- Mar 31, 2010, 10:00 AM MDT
- Expired
- Apr 1, 2010, 5:00 AM MDT
- In force
- 19 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:57 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 30, 2:57 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT TUE MAR 30 2010 .DISCUSSION... SHARP DRY SLOT EVIDENT ON THE LATEST WATER VAPOR IMAGERY IS SLIDING EAST THROUGH THE AREA THIS AFTERNOON. HIGH CLOUDS HAVE CLEARED IN MOST AREAS AS A RESULT. DEEP ATMOSPHERIC MIXING TODAY HAS ALLOWED WIND SPEEDS TO APPROACH ADVISORY LEVELS IN A FEW CLIMATOLOGICALLY WIND PRONE AREAS. DOWNSLOPING AND EXTREMELY DRY AIR HAS AIDED MAX TEMPS REACHING AROUND 20F ABOVE NORMAL...WITH A FEW RECORDS ALREADY BROKEN. WINDS WILL DIMINISH SOME AFTER SUNSET AS VERY DRY AIR AND CLEAR SKIES LEAD TO SHALLOW THERMAL INVERSIONS OVERNIGHT. 12Z MODEL GUIDANCE CONTINUES TO AGREE ON THE OVERALL PICTURE HOWEVER SOME FLIP FLOPPING HAS OCCURRED. THE 12Z GFS IS NOW AN OUTLIER WITH RESPECT TO THE NAM/ECMWF/UKMET WITH THE STRENGTH AND PLACEMENT OF SURFACE AND UPPER LEVEL FEATURES EARLY THURSDAY THROUGH LATE FRIDAY. THE 12Z NAM/ECMWF ARE NOW TRENDING TOWARD A CLOSED LOW DEVELOPING OVER THE NORTHERN MTS BY 12Z FRIDAY WITH AN EXTENSIVE AREA OF LIGHT TO MODERATE PRECIP STRETCHING FROM SW TO NE ALONG A SHARP MID LEVEL TROUGH AXIS THURSDAY NIGHT. TRENDED GUIDANCE TOWARD THE METMOS FOR THIS PACKAGE WHICH ONLY RAISES POPS A TAD FOCUSING ON THURSDAY NIGHT. HPC QPF VALUES SUGGEST PRECIP THE BAND WILL PROVIDE BETWEEN 0.05-0.15 INCHES OF LIQUID...WITH LOCALLY HIGHER AMOUNTS ALONG WEST/SOUTHWEST FACING SLOPES WITH THE TROUGH PASSAGE. TEMPS WILL BE VERY CHILLY FRIDAY WITH MAINLY DRY NW FLOW BEHIND THE DEPARTING UPPER WAVE. EXPECT HIGHS IN THE 40S AND 50S WEST WITH A FEW 60S POSSIBLE IN THE EAST. MORE QUASI-ZONAL FLOW WILL DEVELOP SATURDAY THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING WINDS AND MORE WARM TEMPS. GUYER && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HRS. WINDS WILL REMAIN GUSTY WITH WIND GUSTS BETWEEN 30 TO 40 KT ACROSS SOME LOCATIONS INCLUDING MOST OF THE TERMINAL SITES. THESE STRONG WINDS WILL DECOUPLE OR LESSEN SOME THIS EVENING ACROSS MOST LOCATIONS EXCEPT FOR THE HIGHEST TERRAIN. A RESUMPTION OF STRONG WINDS IS EXPECTED LATE WED MORNING INTO THE AFTERNOON AND ONCE AGAIN AFFECT MOST OF THE FORECAST AREA. GUSTS LOOK TO BE A LITTLE STRONGER WITH MORE AREAL COVERAGE THAN TODAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... RED FLAG CONDITIONS BEING HIT ACROSS A GOOD PORTION OF OUR EAST. SOME LOCATIONS ACROSS CENTRAL AND WESTERN AREAS ALSO RECEIVING LOW HUMIDITY AND STRONG WINDS. WILL CONTINUE TO LET THE CURRENT HIGHLIGHTS RIDE AND NOT ADD ANY ADDITIONAL AREAS SINCE CONDITIONS WILL IMPROVE SOME EARLY EVENING AS THE SUN ANGLE LESSENS AND MIXING BECOMES LESS. NOT A LOT OF CHANGES MADE TO THE FIRE WEATHER GRIDDED FORECAST. DID LOWER HUMIDITY VALUES SLIGHTLY FOR TONIGHT ALTHOUGH POOR RECOVERY VALUES WERE ALREADY PREDICTED FOR MOST OF THE AREA. WIND FORECAST LOOKED REAL GOOD FOR WEDNESDAY ALTHOUGH DID LOWER THEM 1 TO 3 MPH ACROSS SOME LOCATIONS PER LATEST MODEL GUIDANCE AND FORECAST TRENDS. IT DOES APPEAR THAT THE STRONGER WIND DAY OVERALL LOOKS TO BE LATE WEDNESDAY NIGHT INTO THURSDAY TIME PERIOD AS THE MID LEVEL JET MAX MOVES OVER NEW MEXICO. EITHER WAY YOU SLICE IT...GUSTY WINDS OVERLAID WITH LOWER HUMIDITY WILL CONTINUE ON WEDNESDAY. ALSO STRUGGLED WITH THE IDEA OF INCLUDING ZONE 105 INTO THE MIX SINCE CLOUD COVER WILL BE LESS ACROSS EASTERN PORTIONS OF THE ZONE UNTIL LATER. THE MODELS ARE FORECASTING A TIGHT CLOUD GRADIENT BETWEEN THE THINNER...HIGHER CIRRUS OVER CENTRALS PORTIONS OF THE STATE VERSUS A THICKER MID LEVEL CLOUD DECK ACROSS WESTERN NM. DECIDED TO GO WITH THE CURRENT WATCH CONFIGURATION AND WILL BE UPGRADING THIS SAME AREA TO A WARNING IN THE NEXT HOUR. ALTHOUGH NOT QUITE AS UNSTABLE AS ONE WOULD SEE IN MAY OR JUNE...INSTABILITY WILL BE PRETTY HIGH ON WEDNESDAY AND GENERALLY MATCHES UP WITH A HAINES 5 WITH LOCALLY 6 VALUES ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. SURFACE TEMPERATURES WILL ALSO GENERALLY BE 10 TO 20 DEGREES ABOVE NORMAL FAVORING THE EASTERN PLAINS. ESPECIALLY AFTER A WARM START TONIGHT. WEATHER MODELS HAVE BEEN PRETTY CONSISTENT OVERALL WITH THE CRITICAL WEATHER CONDITIONS MOVING EASTWARD ON THURSDAY. THERE IS ENOUGH FORECAST CONFIDENCE TO ISSUE A FIRE WEATHER WATCH FOR THE EASTERN PLAINS...FAVORING THE TEXAS STATE LINE AND ROOSEVELT AND CURRY COUNTIES THURSDAY AFTERNOON. INCREASES IN CLOUD COVER...RISING HUMIDITY AND LOWERING HAINES VALUES WILL ENGULF THE REST OF THE FORECAST AREA AS THE TROUGH OVERHEAD. PRECIPITATION ASSOCIATED WITH THE TROUGH PASSAGE THURSDAY INTO FRIDAY WILL VARY QUITE A BIT AND MOST LIKELY FAVOR THE HIGHER TERRAIN SUCH AS FOUND ACROSS THE SOUTH AND NORTH. THIS APPEARS TO BE A QUICK HITTING SYSTEM SO WETTING PRECIPITATION POTENTIAL WILL BE LIMITED ACROSS THE LOWLANDS AND SOME MID SLOPE AREAS. ALTHOUGH THERE IS A BIT OF A FOCUS ACROSS THE NORTHEAST PLAINS AMONGST SOME OF THE MODELS. COOLER CONDITIONS AND A SIGNIFICANT RISE IN HUMIDITY IS EXPECTED ACROSS THE EASTERN PLAINS ON FRIDAY AS THE TROUGH EXITS TO THE EAST. HUMIDITY VALUES SHOULD ACTUALLY LOWER SOME ACROSS WESTERN AND CENTRAL AREAS ON FRIDAY COMPARED TO READINGS OBSERVED ON THURSDAY. I DID GO AHEAD AND RAISE THE WIND FORECAST UP A BIT MORE BASED ON THE PLACEMENT OF THE TROUGH AND STILL EXPECTING A MODERATE TO POSSIBLY STRONG FREE AIR WIND FLOW. WIND DIRECTIONS WOULD BE MORE NORTHWEST/NORTH ACROSS THE AREA. THE LONG RANGE MODELS ARE STILL INDICATING A DRIER WEEKEND WITH RISING TEMPERATURES AND LOWERING HUMIDITY. AS THE PREVIOUS SHIFT INDICATED...WIND FLOWS LOOK TO BE BREEZY DURING THE PEAK HEATING PERIOD ON SATURDAY BUT STRENGTHEN ON SUNDAY AHEAD OF THE NEXT PACIFIC WAVE PASSAGE. I DID INCREASE WINDS SLIGHTLY ON SATURDAY. THE MODELS DIFFER SLIGHTLY BETWEEN WHICH DAY AMONG MONDAY AND TUESDAY WILL SEE THE STRONGEST WINDS. EITHER WAY...CRITICAL FIRE WEATHER CONDITIONS SHOULD RETURN EARLY NEXT WEEK DUE TO A PROGRESSIVE BREAK DOWN IN THE UPPER RIDGE AND CORRESPONDING DRY COLD FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 38 69 40 50 / 0 0 30 50 DULCE........................... 26 65 32 46 / 0 0 40 60 CUBA............................ 28 67 33 48 / 0 0 20 40 GALLUP.......................... 31 67 35 47 / 0 0 30 50 EL MORRO........................ 30 69 33 51 / 0 0 20 50 GRANTS.......................... 29 72 33 54 / 0 0 10 40 QUEMADO......................... 29 71 34 50 / 0 0 20 40 GLENWOOD........................ 32 74 36 60 / 0 0 10 30 CHAMA........................... 27 61 30 41 / 0 0 50 70 LOS ALAMOS...................... 36 66 36 54 / 0 0 10 30 PECOS........................... 37 68 36 54 / 0 0 5 20 CERRO/QUESTA.................... 29 63 30 51 / 0 0 5 30 RED RIVER....................... 28 60 28 44 / 0 0 10 50 ANGEL FIRE...................... 30 61 29 47 / 0 0 5 40 TAOS............................ 30 67 32 53 / 0 0 5 30 ESPANOLA........................ 34 75 36 62 / 0 0 5 20 SANTA FE........................ 36 71 35 58 / 0 0 5 40 SANTA FE AIRPORT................ 37 73 37 60 / 0 0 5 30 ALBUQUERQUE FOOTHILLS........... 44 74 43 62 / 0 0 0 30 ALBUQUERQUE HEIGHTS............. 45 76 45 64 / 0 0 0 20 ALBUQUERQUE VALLEY.............. 40 78 43 66 / 0 0 0 20 ALBUQUERQUE WEST MESA........... 43 75 44 65 / 0 0 0 20 LOS LUNAS....................... 38 79 40 69 / 0 0 0 20 RIO RANCHO...................... 44 75 44 65 / 0 0 0 30 SOCORRO......................... 39 80 44 70 / 0 0 0 10 SANDIA PARK/CEDAR CREST......... 36 72 41 60 / 0 0 5 30 MORIARTY/ESTANCIA............... 37 73 38 66 / 0 0 0 5 CLINES CORNERS.................. 39 70 41 60 / 0 0 5 20 GRAN QUIVIRA.................... 42 74 42 66 / 0 0 0 10 CARRIZOZO....................... 40 74 46 68 / 0 0 0 10 RUIDOSO......................... 42 65 43 60 / 0 0 0 20 CAPULIN......................... 40 66 41 64 / 0 0 5 10 RATON........................... 36 74 37 67 / 0 0 5 20 LAS VEGAS....................... 40 72 39 62 / 0 0 0 20 CLAYTON......................... 48 84 45 77 / 0 0 0 5 ROY............................. 46 80 46 73 / 0 0 0 5 CONCHAS......................... 48 86 46 76 / 0 0 0 5 SANTA ROSA...................... 47 84 47 78 / 0 0 0 5 TUCUMCARI....................... 48 88 48 81 / 0 0 0 5 CLOVIS.......................... 46 85 48 80 / 0 0 0 5 PORTALES........................ 46 86 47 82 / 0 0 0 5 FORT SUMNER..................... 43 87 47 80 / 0 0 0 5 ROSWELL......................... 43 88 48 84 / 0 0 0 5 PICACHO......................... 48 82 49 77 / 0 0 0 5 ELK............................. 45 75 47 72 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ502-505-506-508-509-512>515-521>529-532-533-539-540. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ103-104-106>109. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-108. && GUYER/50
Hazardous weather outlook, Mar 30, 6:00 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAR 30 2010 NMZ501>540-311200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING BELOW SIGNIFICANT SNOW PACK ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO GUST FROM 40 TO OVER 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THE STRONG WINDS MAY PERSIST THROUGHOUT WEDNESDAY NIGHT IN THE MOUNTAINS. LOW HUMIDITIES WILL ACCOMPANY THE STRONG WINDS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN MANY LOCATIONS ON BOTH DAYS. SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS BELOW SIGNIFICANT SNOW PACK ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS COULD PRODUCE CRITICAL FIRE WEATHER CONDITIONS. MONDAY...STRONG SOUTHWEST WINDS MAY RETURN TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO. GUSTS OVER 50 WILL BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS CAN ALSO BE EXPECTED IN MANY AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:20 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Mar 30, 3:20 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.